Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 153, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 26, 2024, 6:54 PM CDT for 5 counties in Minnesota. It was in force for 51 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2024, 6:54 PM CDT (23:54 UTC)
- Expired
- Aug 26, 2024, 7:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Carver County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Scott County, MN
The radar
The Minneapolis radar (KMPX), 12 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 6:55 PM CDT | TSTM WND DMG | 2 S Waconia, MN | Large tree branches down. |
| Aug 26, 6:55 PM CDT | TSTM WND GST 54 | 2 Ese Carver, MN | Multiple readings of 45 to 52 mph for three minutes after the 54 mph. Several small branches down. |
| Aug 26, 7:00 PM CDT | TSTM WND DMG | 1 Wsw Victoria, MN | Large tree down. |
| Aug 26, 7:05 PM CDT | TSTM WND DMG | 3 Nw Eden Prairie, MN | |
| Aug 26, 7:05 PM CDT | TSTM WND DMG | 3 Nw Eden Prairie, MN | 8 inch diameter tree down on Woodland Drive in Eden Prairie. |
| Aug 26, 7:05 PM CDT | TSTM WND DMG | 3 Wsw Chanhassen, MN | Multiple large tree branches down. |
| Aug 26, 7:09 PM CDT | TSTM WND GST 63 | 2 Sw Eden Prairie, MN | ASOS station KFCM Eden Prairie AP. |
| Aug 26, 7:10 PM CDT | TSTM WND DMG | 1 Ese Deephaven, MN | Report via X. Multiple trees down and numerous power outages. Time estimated from radar. |
| Aug 26, 7:10 PM CDT | TSTM WND DMG | 1 N Eden Prairie, MN | Delayed report, time estimated from radar. Several reports of trees down, and a street light down. |
| Aug 26, 7:10 PM CDT | TSTM WND DMG | 1 Nw Eden Prairie, MN | Delayed report of downed power lines and numerous large trees. Time estimated from radar. |
| Aug 26, 7:15 PM CDT | TSTM WND DMG | 1 Ssw Richfield, MN | 6 to 12 inch diameter branches down from healthy tree. Time estimated from radar. |
| Aug 26, 7:20 PM CDT | TSTM WND DMG | 1 Ssw Mendota, MN | Large pine tree uprooted and leaning on power lines. |
| Aug 26, 7:20 PM CDT | TSTM WND DMG | Bloomington, MN | Delayed report of multiple large trees down throughout Bloomington. Time estimated from radar. |
| Aug 26, 7:23 PM CDT | TSTM WND GST 69 | Savage, MN | Measured at Savage Community Park. |
| Aug 26, 7:25 PM CDT | TSTM WND DMG | 2 Ssw Minneapolis, MN | Delayed report via X. Large tree 23.75 inches in diameter snapped at base near Minneapolis College of Art and Design. Time estimated from radar. |
| Aug 26, 7:30 PM CDT | TSTM WND DMG | 2 Se Eden Prairie, MN | High winds blew large trampoline into neighbors house and broke. |
| Aug 26, 7:30 PM CDT | TSTM WND DMG | 2 Se Eden Prairie, MN | |
| Aug 26, 7:52 PM CDT | TSTM WND GST 55 | 2 E Richfield, MN | ASOS station KMSP Minneapolis-St. Paul AP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 5:18 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3708 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.5
The text
As transmitted.
979
WUUS53 KMPX 262354
SVRMPX
MNC019-037-053-123-139-270045-
/O.NEW.KMPX.SV.W.0153.240826T2354Z-240827T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
654 PM CDT Mon Aug 26 2024
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southern Hennepin County in east central Minnesota...
Northwestern Dakota County in east central Minnesota...
Northeastern Scott County in east central Minnesota...
Carver County in east central Minnesota...
Southwestern Ramsey County in east central Minnesota...
* Until 745 PM CDT.
* At 654 PM CDT, a severe thunderstorm was located near Waconia, or
23 miles south of Buffalo, moving east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Minneapolis, St. Paul, Bloomington, Plymouth, Eagan, Eden Prairie,
Burnsville, Minnetonka, Apple Valley, Edina, St. Louis Park, and
Shakopee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4472 9392 4498 9391 4498 9377 4500 9376
4506 9329 4504 9328 4504 9323 4506 9322
4507 9316 4477 9311
TIME...MOT...LOC 2354Z 259DEG 31KT 4485 9373
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Strus2 follow-up statements
482
WWUS53 KMPX 270017
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
717 PM CDT Mon Aug 26 2024
MNC019-037-053-123-139-270045-
/O.CON.KMPX.SV.W.0153.000000T0000Z-240827T0045Z/
Hennepin MN-Dakota MN-Scott MN-Carver MN-Ramsey MN-
717 PM CDT Mon Aug 26 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHERN HENNEPIN...NORTHWESTERN DAKOTA...NORTHEASTERN SCOTT...
EAST CENTRAL CARVER AND SOUTHWESTERN RAMSEY COUNTIES...
At 716 PM CDT, a severe thunderstorm was located over Mendota
Heights, or 6 miles southwest of St. Paul, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Emergency management has reported large trees down and
numerous power outages across eastern Carver and western
Hennepin counties.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Plymouth, Eagan, Eden Prairie,
Burnsville, Minnetonka, Apple Valley, Edina, St. Louis Park, and
Shakopee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. This storm is producing widespread
wind damage across the Twin Cities Metro. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 4474 9366 4501 9372 4506 9329 4504 9328
4504 9323 4506 9322 4507 9316 4477 9311
TIME...MOT...LOC 0016Z 269DEG 47KT 4486 9317
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
Strus157
WWUS53 KMPX 270035
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
735 PM CDT Mon Aug 26 2024
MNC019-139-270044-
/O.CAN.KMPX.SV.W.0153.000000T0000Z-240827T0045Z/
Scott MN-Carver MN-
735 PM CDT Mon Aug 26 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT AND EAST
CENTRAL CARVER COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Minnesota.
&&
LAT...LON 4479 9333 4478 9336 4505 9338 4506 9329
4504 9328 4504 9323 4506 9322 4507 9316
4477 9311 4476 9332
TIME...MOT...LOC 0034Z 260DEG 30KT 4488 9296
$$
MNC037-053-123-270045-
/O.CON.KMPX.SV.W.0153.000000T0000Z-240827T0045Z/
Hennepin MN-Dakota MN-Ramsey MN-
735 PM CDT Mon Aug 26 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN HENNEPIN...NORTHWESTERN DAKOTA AND SOUTHWESTERN
RAMSEY COUNTIES...
At 734 PM CDT, a severe thunderstorm was located over Woodbury, or 8
miles southeast of St. Paul, moving east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Multiple trees down and power outages reported across the
warned area.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Eagan, Burnsville, Apple Valley,
Edina, St. Louis Park, Richfield, Roseville, Brooklyn Center, and
Fridley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. This storm is producing widespread
wind damage across the Twin Cities Metro. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 4479 9333 4478 9336 4505 9338 4506 9329
4504 9328 4504 9323 4506 9322 4507 9316
4477 9311 4476 9332
TIME...MOT...LOC 0034Z 260DEG 30KT 4488 9296
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
StrusWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 4:50 PM CDT, 2 hours 4 minutes earlier. Its key messages:
- Severe thunderstorms capable of damaging wind gusts, large hail, and brief torrential rainfall are expected this evening from west- central MN. through the Twin Cities metro, & into western WI.
- A second round of thunderstorms is expected overnight into early tomorrow morning, primarily south of where thunderstorms develop this evening. Damaging wind gusts are possible along with brief torrential rain.
- Cooler the rest of this week, with the next chance for rain expected Thursday.
Area forecast discussion, Aug 26, 4:50 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
450 PM CDT Mon Aug 26 2024
.KEY MESSAGES...
- Severe thunderstorms capable of damaging wind gusts, large
hail, and brief torrential rainfall are expected this evening
from west- central MN. through the Twin Cities metro, & into
western WI.
- A second round of thunderstorms is expected overnight into
early tomorrow morning, primarily south of where thunderstorms
develop this evening. Damaging wind gusts are possible along
with brief torrential rain.
- Cooler the rest of this week, with the next chance for rain
expected Thursday.
&&
.DISCUSSION...
Issued at 345 PM CDT Mon Aug 26 2024
Scattered thunderstorms have developed this afternoon across
west-central Minnesota, generally along & north of the 12C
isotherm at 700 mb. Meanwhile, strong capping (700 mb T > 14C)
exists across southern Minnesota & has suppressed thunderstorm
& even cumulus development this afternoon, with the main
uncertainty this evening being the extent of thunderstorm
development between these two zones. Upper air soundings at 4 &
7 PM will reveal the strength & trends in capping over the Twin
Cities, but for now, a threat for severe thunderstorms capable
of damaging winds & large hail exists into tonight generally
along & north of a line along US 12/I-94.
Mesoanalysis shows extreme instability ahead of the ongoing
storms with highs in the 90s & dew points around 80 generating
MLCAPE values in the 4000-5000 J/kg range. Heat index values of
105-110 degrees also go along with this extreme instability so
we can't overlook the Excessive Heat Warning that goes through
this evening. At the moment, deep shear values are fairly weak
where the instability is highest (20-30 kts), but it does not
take much to generate severe storms when instability is this
high. The deep shear does begin to increase this evening as the
upper level jet approaches out of the Dakotas, so we are
expected thunderstorms to gradually become more organized into
this evening. So far, the storms this afternoon have been messy
& fairly pulse-y with hail cores briefly jumping up to 1.5-2
inches. Sporadic large hail & isolated downbursts will continue
to the the severe threat for the next 1-2 hours, but
thunderstorms are expected to merge into a few clusters or lines
into this evening as the deep shear increases. From here, the
straight line wind threat becomes the primary threat, with the
extreme instability & DCAPE values suggesting hurricane-force
winds in excess of 70 mph are possible with any of these
clusters. Our upper air soundings will reveal more, but the
current CAPE gradient suggests the ongoing storms across west-
central MN will continue to track generally due due east along
the instability gradient into this evening. This would place the
highest threat for damaging winds generally along and north of
the US 12/I-94 corridor, with the threat decreasing somewhat
north of St. Cloud & US-8 in Wisconsin. The ongoing storms are
very slow moving but should begin to propagate faster to the
east as they become more organized. Estimates for the most
likely window for damaging winds are generally 6-7 PM for a line
through St. Cloud/Hutchinson, 7-8 PM for the I-35 corridor &
most of the metro, 8-9 PM for the St. Croix River Valley & far
western WI, & 9-11 PM for the rest of western WI. Forecast
instability suggests the storms may begin to weaken & the
damaging wind threat decreasing after 9-10 PM across western WI.
After a relative lull behind the storms this evening, a second
wave of thunderstorms is expected overnight into early tomorrow
morning as stronger forcing aloft from the jetstreak/shortwave
arrives. Despite being the middle of the night, strong
instability will be in place with MUCAPE values of 3000-4000
J/kg across southern MN. A line of thunderstorms is expected to
develop across eastern SD after midnight, & will track E/NE
along the CAPE gradient remaining from the thunderstorms this
evening. It is hard to say exactly where this will set up until
we see where thunderstorms track this evening, but the highest
will be across southern Minnesota, with lower confidence
extending up to the US 12/I-94 corridor & locations north. This
second round of storms should be a standard line of
storms/Mesoscale Convective System (MCS) with damaging winds
being the main severe threat. The peak wind gust potential does
look to be lower compared to the storms this evening, as MLCAPE
values will be lower or even near zero in spots owing to the
relatively cooler temperatures overnight. Timing this second
round of storms is tricky since we don't how how this evening's
round will unfold, but generally looks to be 2-4 AM across
southwest & south-central MN, 4-6 AM for the I-35 corridor, &
6-8 AM for southeast MN & western WI.
In addition to the damaging wind & large hail, torrential
rainfall is expected with the storms this evening & early
tomorrow morning as precipitable water values around 2.00" are
at or above climatological records for late August. Despite
these extreme moisture values, the propagation of the storms
means we are not expecting storms to sit over the same areas for
several hours, with should limit the torrential rainfall to an
hour or less. Still, 1-2" of rain in a short amount of time
looks likely wherever thunderstorms develop which will likely
cause localized urban flooding & brief rises along small streams
& creeks. Localized higher amounts up to 4" can not be ruled
out as well which could potentially result in a few Flash Flood
warnings being needed.
The thunderstorms will be out of western Wisconsin by mid-
morning Tuesday, but a few rain showers could linger across
eastern MN & western WI during the day as the large-scale
forcing aloft remains over the region. A strong storm or two
can't be ruled out during the afternoon across western Wi where
the surface cold front will be during the afternoon. Dew points
will still be muggy but cooler air behind the front will keep
high temperatures in the upper 70s to low 80s. Temperatures
remain seasonable around 80- through the rest of the week, with
the next chance for widespread rain looking likely on Thursday.
Cooler & drier Canadian air arrives by the latter half of the
weekend.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1252 PM CDT Mon Aug 26 2024
Low stratus continues to burn off, resulting in lower level SCT
clouds in addition to mid-to-upper level CI/CC clouds (mainly
VFR). There are still some timing issues to work out with
respect to anticipated convection this evening through tonight
but the general model consensus seems to be: one round late this
afternoon into the early evening hours, then another within a
couple hours either side of sunrise. Each may contain
strong/severe thunderstorms along with heavy rain which may drop
conditions down to IFR. Between the rounds and after the second
round, MVFR ceilings are certainly possible due to the
plentiful low level moisture in place and light winds. Speaking
of which, variable winds around 5kts are likely into the early
morning hours before winds pick up from the WNW 5-10kts. But,
during storms, winds of at least 20G40kts are possible.
KMSP...Best timing for storms this evening still looks to be in
the 01z-05z range, but could be potentially a couple hours
earlier as evidenced by storms already firing in far western MN,
that capping may be eroding faster than models project. In
addition, the overnight timing looks to be close to daybreak, in
the 08z-12z timeframe. If anything, this window could be an hour
or so later than advertised but wanted to keep some consistency
going with the previous TAF set. IFR conditions are possible
with each TSRA passage.
/OUTLOOK FOR KMSP/
WED...VFR. Wind NE 5-10 kts becoming E.
THU...RA/TSRA likely, MVFR likely, IFR possible. Wind SE
becoming SW 10-15 kts.
FRI...VFR. Wind W 10-15 kts
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 8 PM CDT this evening for Chisago-Isanti-
Meeker-Renville-Sherburne-Wright-Yellow Medicine.
Excessive Heat Warning until 8 PM CDT this evening for Anoka-
Blue Earth-Brown-Carver-Dakota-Faribault-Freeborn-Goodhue-
Hennepin-Le Sueur-Martin-McLeod-Nicollet-Ramsey-Redwood-
Rice-Scott-Sibley-Steele-Waseca-Washington-Watonwan.
WI...Heat Advisory until 8 PM CDT this evening for Barron-Polk-Rusk.
Excessive Heat Warning until 8 PM CDT this evening for
Chippewa-Dunn-Eau Claire-Pepin-Pierce-St. Croix.
&&
DISCUSSION...ETA
AVIATION...JPCHazardous weather outlook, Aug 26, 12:09 PM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1209 PM CDT Mon Aug 26 2024 MNZ051>053-058>070-073>078-082>085-091>093-WIZ014>016-023>028- 270930- Sherburne-Isanti-Chisago-Meeker-Wright-Hennepin-Anoka-Ramsey- Washington-Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott- Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron- Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 1209 PM CDT Mon Aug 26 2024 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Hot and very humid conditions are expected to continue today. Heat indices will range from 100 to 110 this afternoon. Excessive Heat Warnings and Heat Advisories are in effect. Please refer to the Non Precipitation Message for additional information. There is an Enhanced Risk of severe thunderstorms (level 3 of 5) tonight. Multiple rounds of thunderstorms are possible, which may contain large hail, damaging winds, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed tonight. MNZ041>045-047>050-054>057-270930- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Lac Qui Parle-Swift-Chippewa-Kandiyohi- 1209 PM CDT Mon Aug 26 2024 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight. There is an Enhanced Risk of severe thunderstorms (level 3 of 5) tonight. Multiple rounds of thunderstorms are possible, which may contain large hail, damaging winds, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed tonight.
In the hours before
Local storm report, Aug 26, 6:35 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
635 PM CDT Mon Aug 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Hail Lester Prairie 44.88N 94.04W
08/26/2024 M1.75 Inch McLeod MN Trained Spotter
&&Local storm report, Aug 26, 6:36 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
636 PM CDT Mon Aug 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Funnel Cloud 5 NNE Essig 44.39N 94.58W
08/26/2024 Nicollet MN Trained Spotter
Funnel cloud report via spotter network.
Time estimated from radar.
&&
BEDSpecial weather statement, Aug 26, 6:40 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
640 PM CDT Mon Aug 26 2024
MNZ044-051-052-059>061-270030-
Anoka MN-Isanti MN-Hennepin MN-Mille Lacs MN-Sherburne MN-Wright MN-
640 PM CDT Mon Aug 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HENNEPIN...CENTRAL
WRIGHT...SOUTH CENTRAL MILLE LACS...NORTHWESTERN ANOKA...SOUTHWESTERN
ISANTI AND SHERBURNE COUNTIES THROUGH 730 PM CDT...
At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monticello, or 7 miles north of Buffalo, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Buffalo, Maple Grove, Ramsey, Champlin, Elk River, Anoka, St.
Michael, Otsego, Monticello, Big Lake, Rogers, and St. Francis.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 181 and 205.
U.S. Highway 10 in Minnesota between mile markers 184 and 217.
U.S. Highway 12 between mile markers 134 and 135.
U.S. Highway 169 between mile markers 159 and 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and east central Minnesota. A Severe Thunderstorm Watch also
remains in effect until 1100 PM CDT for east central Minnesota.
&&
LAT...LON 4513 9340 4506 9388 4552 9407 4556 9383
4556 9376 4557 9376 4563 9342
TIME...MOT...LOC 2340Z 227DEG 32KT 4529 9389
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
StrusSpecial weather statement, Aug 26, 6:48 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
648 PM CDT Mon Aug 26 2024
MNZ059>063-067>070-270030-
Anoka MN-Washington MN-Dakota MN-Hennepin MN-Carver MN-Ramsey MN-
Sibley MN-Scott MN-Wright MN-
648 PM CDT Mon Aug 26 2024
...STRONG THUNDERSTORMS WILL IMPACT HENNEPIN...SOUTHEASTERN WRIGHT...
DAKOTA...NORTHEASTERN SIBLEY...SCOTT...SOUTHEASTERN ANOKA...CARVER...
WESTERN WASHINGTON AND RAMSEY COUNTIES THROUGH 730 PM CDT...
At 647 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Medina to 5 miles southeast of Belle
Plaine. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Brooklyn Park, Plymouth, Eagan,
Woodbury, Maple Grove, Coon Rapids, Eden Prairie, Burnsville, and
Blaine.
Those attending the Minnesota State Fair are in the path of these
storms and should prepare for heavy rain, frequent lightning, and
strong winds.
This includes the following highways...
Interstate 35 between mile markers 75 and 80.
U.S. Highway 12 between mile markers 136 and 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Minnesota. A Severe Thunderstorm Watch also remains in effect
until 1100 PM CDT for south central, central and east central
Minnesota.
&&
LAT...LON 4454 9399 4506 9388 4520 9293 4455 9294
TIME...MOT...LOC 2347Z 255DEG 45KT 4506 9353 4455 9371
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
StrusLocal storm report, Aug 26, 6:50 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
650 PM CDT Mon Aug 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM Tstm Wnd Gst 2 W Plato 44.77N 94.08W
08/26/2024 M53 MPH McLeod MN AWOS
AWOS station KGYL Glencoe AP.
&&Local storm report, Aug 26, 6:51 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
651 PM CDT Mon Aug 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM Tstm Wnd Gst 4 E Silver Lake 44.91N 94.12W
08/26/2024 M65 MPH McLeod MN Mesonet
Mesonet station MN002 T.h.7 - Silver Lake -
Mp 155.
&&
NDCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:27 AM CDT | Special Weather Statement | MPX | Yellow Medicine | 33 min |
| Aug 26, 3:03 AM CDT | Special Weather Statement | MPX | Yellow Medicine | 42 min |
| Aug 26, 3:19 AM CDT | Dense Fog Advisory | MPX | Faribault, Martin, Watonwan | 5 hr |
| Aug 26, 2:51 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 39 min |
| Aug 26, 3:32 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Swift | 28 min |
| Aug 26, 4:00 PM CDT | Special Weather Statement | MPX | Pope | 30 min |
| Aug 26, 4:04 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Swift | 26 min |
| Aug 26, 4:25 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Swift | 50 min |
| Aug 26, 4:29 PM CDT | Special Weather Statement | MPX | Pope | 31 min |
| Aug 26, 4:59 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 46 min |
| Aug 26, 5:13 PM CDT | Special Weather Statement | MPX | Meeker | 47 min |
| Aug 26, 5:44 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville, Sibley | 46 min |
| Aug 26, 5:52 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Renville, Sibley | 38 min |
| Aug 26, 6:10 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 35 min |
| Aug 26, 6:29 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet, Sibley | 46 min |
| Aug 26, 6:40 PM CDT | Special Weather Statement | MPX | Sherburne | 50 min |
| Aug 26, 6:48 PM CDT | Special Weather Statement | MPX | Carver, Dakota, Hennepin, Ramsey, Scott | 42 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.